Alert archive / Colorado / Winter Storm Warnings in 2007
Winter Storm Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 30, 2007, 3:43 PM MST for Grand County, Jackson County, Colorado. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2007, 3:43 PM MST (22:43 UTC)
- Expired
- Dec 31, 2007, 4:11 AM MST
- In force
- 12 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 302243 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 343 PM MST SUN DEC 30 2007 ...SNOW AND STRONG GUSTY WINDS IN STORE FOR THE MOUNTAINS...FRONT RANGE FOOTHILLS...AND IMMEDIATE PLAINS OF NORTH CENTRAL AND NORTHEASTERN COLORADO INTO EARLY MONDAY... .A STRONG JET STREAM IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BRING STRONG WINDS AND PERIODS OF SNOW TO THE MOUNTAINS OF NORTH CENTRAL COLORADO INTO MONDAY MORNING. THE STRONG AND GUSTY WINDS ALONG WILL PRODUCE BLOWING AND DRIFTING SNOW AND LOCAL GROUND BLIZZARDS. FURTHERMORE EXPECT SEVERAL INCHES OF SNOW TO ACCUMULATE BY MONDAY MORNING...MOSTLY IN ELEVATIONS ABOVE 9000 FEET. COZ031-310645- /O.UPG.KBOU.SB.Y.0025.000000T0000Z-071231T1200Z/ /O.NEW.KBOU.WS.W.0010.071230T2243Z-071231T1900Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 343 PM MST SUN DEC 30 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST MONDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. MODERATE TO HEAVY SNOW IS EXPECTED OVERNIGHT INTO MONDAY MORNING. STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL BE COMMON...WITH GUSTS AROUND 60 MPH ABOVE TIMBERLINE. THIS WILL PRODUCE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. SNOW ACCUMULATIONS UP TO 12 MORE INCHES ARE POSSIBLE. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ038-310645- /O.EXB.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN 343 PM MST SUN DEC 30 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 12 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM MST MONDAY. WEST TO NORTHWEST WINDS ARE EXPECTED AT 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$ COZ033-034-310645- /O.EXT.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 343 PM MST SUN DEC 30 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MST MONDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM MST MONDAY. LIGHT TO MODERATE SNOW WILL CONTINUE OVERNIGHT INTO EARLY MONDAY. N ADDITION TO THE SNOW...STRONG WEST WINDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS AROUND 70 MPH ABOVE TIMBERLINE. THIS WILL PRODUCE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES. ADDITIONAL SNOWFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED TO RANGE BETWEEN 3 AND 7 INCHES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ035>037-039-310645- /O.EXT.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...ARVADA...BOULDER...GOLDEN...LAKEWOOD... LONGMONT 343 PM MST SUN DEC 30 2007 ...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MST MONDAY... THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM MST MONDAY. WEST WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 30 MPH RANGE... WITH GUSTS AROUND 50 MPH. THE STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$
2 follow-up statements
000 WWUS45 KBOU 310402 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 902 PM MST SUN DEC 30 2007 .A STRONG JET STREAM IN THE UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO BRING STRONG WINDS AND PERIODS OF SNOW TO THE MOUNTAINS OF NORTH CENTRAL COLORADO INTO MONDAY MORNING. THE STRONG AND GUSTY WINDS ALONG WILL PRODUCE BLOWING AND DRIFTING SNOW AND LOCAL GROUND BLIZZARDS. FURTHERMORE EXPECT SEVERAL INCHES OF SNOW TO ACCUMULATE BY MONDAY MORNING...MOSTLY IN ELEVATIONS ABOVE 9000 FEET. COZ031-311215- /O.CON.KBOU.WS.W.0010.000000T0000Z-071231T1900Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 902 PM MST SUN DEC 30 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. OCCASIONAL SNOW IS EXPECTED OVERNIGHT INTO MONDAY MORNING. STRONG WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL BE COMMON... WITH GUSTS AROUND 60 MPH ABOVE TIMBERLINE. THIS WILL PRODUCE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS. ADDITIONAL SNOW ACCUMULATIONS UP TO 4 MORE INCHES ARE POSSIBLE. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-311215- /O.CON.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 902 PM MST SUN DEC 30 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. LIGHT TO MODERATE SNOW WILL CONTINUE OVERNIGHT INTO EARLY MONDAY. IN ADDITION TO THE SNOW...STRONG WEST WINDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS AROUND 70 MPH ABOVE TIMBERLINE. THIS WILL PRODUCE BLOWING AND DRIFTING SNOW AND WHITEOUT CONDITIONS AT TIMES. ADDITIONAL SNOWFALL AMOUNTS THROUGH TONIGHT ARE EXPECTED TO RANGE BETWEEN 2 AND 5 INCHES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ035>039-311215- /O.CON.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 902 PM MST SUN DEC 30 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST MONDAY. WEST WINDS ARE EXPECTED AT 15 TO 30 MPH RANGE... WITH GUSTS TO AROUND 50 MPH. THE STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW ESPECIALLY IN OPEN AREAS. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$ SWE
000 WWUS45 KBOU 311111 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 411 AM MST MON DEC 31 2007 .STRONG WINDS COMBINED WITH ABUNDANT SNOW COVER WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW ACROSS NORTHEAST AND NORTH CENTRAL COLORADO TODAY. ENOUGH MOISTURE IN THE MOUNTAINS WILL ALSO PRODUCE SOME SNOWFALL...BUT ADDITIONAL ACCUMULATIONS WILL BE LIGHT. COZ031-311900- /O.CAN.KBOU.WS.W.0010.000000T0000Z-071231T1900Z/ /O.EXA.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 411 AM MST MON DEC 31 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL NOON MST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. WEST WINDS AT 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL COMBINE WITH LIGHT SNOWFALL TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. ADDITIONAL SNOWFALL WILL RANGE BETWEEN 1 AND 3 INCHES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ COZ039-311215- /O.CAN.KBOU.BS.Y.0008.000000T0000Z-071231T1900Z/ BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 411 AM MST MON DEC 31 2007 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE BLOWING SNOW ADVISORY. WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL ONLY PRODUCE SOME MINOR BLOWING AND DRIFTING SNOW TODAY. $$ COZ041>051-311915- /O.EXB.KBOU.BS.Y.0008.000000T0000Z-080101T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO... LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 411 AM MST MON DEC 31 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH BY LATE THIS MORNING. THIS COMBINED WITH SEVERAL INCHES OF LOOSE SNOW ON THE GROUND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING. SOME RURAL ROADS MAY BE CLOSED OR IMPASSIBLE DUE TO HEAVY DRIFTING. VISIBILITIES WILL ALSO BE REDUCED TO NEAR ZERO DURING THE STRONGER WIND GUSTS. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$ COZ035>037-311915- /O.EXT.KBOU.BS.Y.0008.000000T0000Z-080101T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK 411 AM MST MON DEC 31 2007 ...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW IN OPEN AREAS. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES...ESPECIALLY IN SOUTH PARK. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$ COZ038-311915- /O.EXT.KBOU.BS.Y.0008.000000T0000Z-080101T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN 411 AM MST MON DEC 31 2007 ...BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH BY LATE THIS MORNING. THIS COMBINED WITH SEVERAL INCHES OF LOOSE SNOW ON THE GROUND WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. SOME RURAL ROADS MAY BE CLOSED OR IMPASSIBLE DUE TO HEAVY DRIFTING. VISIBILITIES WILL ALSO BE REDUCED TO NEAR ZERO DURING THE STRONGER WIND GUSTS. A BLOWING SNOW ADVISORY MEANS THAT WINDS AND BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES SUFFICIENTLY TO MAKE TRAVEL DIFFICULT. $$ COZ033-034-311900- /O.CON.KBOU.SB.Y.0025.000000T0000Z-071231T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 411 AM MST MON DEC 31 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. WEST WINDS AT 20 TO 35 MPH WITH GUSTS UP TO 60 MPH ABOVE TIMBERLINE WILL COMBINE WITH LIGHT SNOWFALL TO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES...ESPECIALLY ABOVE TIMBERLINE. ADDITIONAL SNOWFALL WILL RANGE BETWEEN 1 AND 3 INCHES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:32 PM MST, 11 minutes earlier.
Area forecast discussion, Dec 30, 3:32 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 332 PM MST SUN DEC 30 2007 .SHORT TERM...SATELLITE AND RADAR PICTURES SHOW SNOW FALLING IN THE HIGHER MOUNTAINS. THERE IS ALSO A JET RELATED BAND OF SNOWFALL ACROSS LARIMER AND WELD COUNTIES RIGHT NOW. WINDS ARE STRONG UP HIGH...BUT NOTHING SIGNIFICANT ELSEWHERE. ZONE 31 HAS BEEN GETTING SIGNIFICANT SNOWFALL ACCORDING TO THE TOWER SNOTEL SITE. MODELS HAVE THE NORTHWESTERLY JET MAXIMUM RIGHT ACROSS THE FORECAST AREA OVER NIGHT AND MONDAY. THE QG VERTICAL VELOCITY FIELDS STILL SHOW A BRIEF SHOT OF UPWARD MOTION OVER THE EASTERN FORECAST AREA THROUGH ABOUT MID EVENING...THEN ALL DOWNWARD MOTION IN ALL AREAS THROUGH MONDAY. THE BOUNDARY LAYER FLOW IS NEARLY ALL DOWNSLOPING TONIGHT AND MONDAY...WITH A BRIEF BATCH OF UPSLOPE FOR SOME OF THE PLAINS ON THE GFS AROUND 00Z THIS EVENING. BOTH MODELS STILL SHOW A SURGE OF COLDER AIR IN HERE THIS EVENING. FOR MOISTURE...THERE IS PLENTY IN THE MID AND LOWER LEVELS FOR THE MOUNTAINS TONIGHT INTO MONDAY MORNING. THE GFS SHOWS SOME TONIGHT FOR THE PLAINS...MORE THAN THE NAM...WHICH SEEMS MORE REASONABLE WITH CURRENT REAL DATA. ON MONDAY THE PLAINS LOOK PRETTY DRY AND THE MOUNTAINS LOOK TO BY BE SLOWLY DRYING THROUGH THE DAY. FOR POPS IN THE MOUNTAINS...THE MOUNTAIN TOP FLOW IS GREAT FOR OROGRAPHIC ENHANCEMENT...THERE IS SOME COOLING TOO. THE MOISTURE IS NOT REAL DEEP HOWEVER...THERE IS DOWNWARD MOTION PROGGED ON THE QG VERTICAL VELOCITY FIELD...BUT THE JET IS AROUND. WILL KEEP ADVISORIES GOING AND WILL BUMP ACCUMULATIONS UP A BIT AND ALSO GO WITH IT THROUGH NOON ON MONDAY. WILL WARN IN ZONE 31 WITH MODELS AND CURRENT REAL DATA IN MIND...ALSO THROUGH MONDAY NOON. FOR THE PLAINS AND FOOTHILLS...WILL UP POPS IN A LOT OF AREAS WITH THE CURRENT RADAR PICTURES AND THE JET AROUND. YOU CAN STILL GET SNOW ON THE PLAINS HERE WITH DOWNSLOPING BOUNDARY LAYER FLOW IF A STRONG JET MAX IS AROUND. THE FORECAST PROBLEM IS LOCATING TO JET RELATED SNOW BANDS. MAY GO SOME LIKELYS WITH MINIMAL ACCUMULATIONS OVER THE NORTHERN HALF OF THE PLAINS...CHANCES OVER THE SOUTH. FOR WINDS...WILL ADD BLOWING SNOW ADVISORY TO ZONE 38 FOR CURRENT SITUATION AND KEEP ALL THEM GOING UNTIL NOON MONDAY. FOR THE REST OF THE PLAINS...WILL MENTION SOME BLOWING SNOW BUT WILL NOT GO WITH ADVISORY FOR IT NOW AS NOT SURE HOW STRONG THE FLOW WILL EVENTUALLY BE. FOR TEMPERATURES...MONDAYS HIGHS LOOK 4-6 C COLDER THAN TODAYS. .LONG TERM...BACK SIDE OF THE UPPER TROUGH MOVES EAST OF THE AREA BY TUESDAY WITH STRONG WARM ADVECTION WORKING DOWN FROM ABOVE. SURFACE WINDS WILL BE DIMINISHING WITH SKIES CLEARING MONDAY EVENING. HUNG ON TO A BIT MORE SNOW AND WIND IN THE MOUNTAINS IN THE EVENING...BUT WILL BE WEAK OROGRAPHICS GOING AWAY. THERE STILL APPEARS TO BE ENOUGH OF A PRESSURE GRADIENT TO FORCE SOME SURFACE WIND ON THE PLAINS AT LEAST THROUGH THE EVENING...THOUGH THE VALLEYS COULD DECOUPLE QUITE WELL IN THE LATER PART OF THE NIGHT. I TWEAKED LOWS UPWARD WHERE A LITTLE WIND IS LIKELY TO PERSIST...BUT VERY COLD POCKETS WILL BE REDEVELOPING. MODELS CONTINUE TO SHOW CONSIDERABLE WARMING ALOFT WITH 700 MB TEMPERATURES NEARING +5 BY FRIDAY. SNOWPACK WILL MAINTAIN STRONG LOW LEVEL INVERSIONS UNTIL IT MELTS...IT SHOULD BE FADING IN THE HIGHER/WINDIER/LESS SNOWY AREAS BY THURSDAY BUT HANGING ON ELSEWHERE. I DID WARM THINGS UP ON FRIDAY AND SATURDAY MAINLY IN THE WARMER AREAS...IT MAY BE 60S IN PLACES LIKE BOULDER AND STILL IN THE 40S IN THE PLATTE VALLEY. GOOD POTENTIAL FOR DENVER CYCLONE WITH THE STRONG INVERSION IN PLACE AS WELL...AND THAT COULD PLAY HAVOC WITH TEMPERATURES IN THE METRO AREA. PRETTY GOOD AGREEMENT ON THE EVOLUTION OF A LONGWAVE TROUGH OFF THE WEST COAST BY THE END OF THE WEEK WITH WEAK SHORTWAVES SPREADING MILD AND MOIST AIR IN FROM THE SOUTHWEST. MOISTURE FEED SHOULD ARRIVE IN OUR MOUNTAINS ABOUT THURSDAY NIGHT. THIS SETUP WOULD BE A WARM AND GENERALLY LIGHT SNOW EVENT THAT COULD ADD UP TO SIGNIFICANT AMOUNTS OVER THE NEXT WEEK. EXPERIMENTAL REFORECAST MAPS FROM NOAA ESRL WERE QUITE HELPFUL TODAY SHOWING VERY HIGH POPS IN THE PARK RANGE STARTING FRIDAY WITH LOWER PROBABILITIES FURTHER EAST...AND GENERALLY FOLLOWED THIS IDEA. ACCEPTED SOME COOLING ON SUNDAY THOUGH UNSURE OF THE MAGNITUDE...PACIFIC AIR BUT MORE MOISTURE/CLOUDS AND SOME COOLING ALOFT. && .AVIATION...MVFR CONDITIONS CAN BE EXPECTED ALONG WITH SCATTERED SNOW SHOWERS THROUGH ABOUT 03-04Z...THEN VFR CONDITIONS WILL RETURN. FAIRLY STRONG NORTHWEST WINDS GUSTING TO 25 KNOTS ARE POSSIBLE THROUGH 06Z THIS EVENING. .BOU WATCHES/WARNINGS/ADVISORIES.... ...WINTER STORM WARNING FOR ZONE 31. ...SNOW AND BLOWING SNOW ADVISORY FOR ZONES 33..34. ...BLOWING SNOW ADVISORY FOR ZONES 35..36..37..38..39. && RJK/GIMMESTAD
Hazardous weather outlook, Dec 30, 11:01 AM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MST SUN DEC 30 2007 COZ030>051-311300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MST SUN DEC 30 2007 ...SNOW AND BLOWING SNOW ADVISORY MOUNTAINS ABOVE 9000 FEET THROUGH TONIGHT... ...BLOWING SNOW ADVISORY FRONT RANGE FOOTHILLS...SOUTH PARK...AND EASTERN JEFFERSON AND BOULDER COUNTIES THROUGH TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW AND BLOWING SNOW WILL CONTINUE IN THE HIGH MOUNTAINS THIS AFTERNOON AND TONIGHT. ACCUMULATIONS OF 3 TO 8 INCHES CAN BE EXPECTED THROUGH DAWN ON MONDAY. WINDS WILL BE WEST AT 20 TO 35 MPH WITH GUSTS TO 70 MPH AND WIDESPREAD BLOWING SNOW. THE FOOTHILLS CAN EXPECTED A CHANCE OF SNOW WITH STRONG WEST WINDS AND BLOWING SNOW. AREA OF BLOWING SNOW CAN ALSO BE EXPECTED ON THE PLAINS NEAR THE FOOTHILLS THIS AFTERNOON AND TONIGHT. THE GUSTY WEST-NORTHWEST WINDS WILL SPREAD EASTWARD ACROSS THE PLAINS LATER THIS AFTERNOON AND EVENING...PRODUCING BLOWING AND DRIFTING SNOW ACROSS THE LOWER ELEVATIONS AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOUNTAIN SNOW SHOWERS WILL CONTINUE MONDAY MORNING WITH ANOTHER 2 TO 4 INCHES POSSIBLE NORTH OF I-70. STRONG WINDS WILL CAUSE BLOWING AND DRIFTING SNOW IN THE HIGH COUNTRY. BY MONDAY AFTERNOON...THE SNOW AND WINDS SHOULD BEGIN TO DECREASE. WARMER WEATHER IS EXPECTED FOR THE REST OF THE WEEK...WITH A CHANCE FOR SNOW RETURNING TO THE MOUNTAINS BEGINNING THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/GIMMESTAD
Nearby
Winter Storm Warnings in Colorado, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.